Pennsylvania, 2025

Damaging Winds in Pennsylvania, July 25, 2025

July 25, 2025 · NWS PHI · 19 events in 7 counties and zones

A cold front moving in from the northwest approached a very hot and humid airmass, resulting in the development of widespread showers and thunderstorms. Storms produced damaging wind gusts across portions of eastern Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front moving in from the northwest approached a very hot and humid airmass, resulting in the development of widespread showers and thunderstorms. Storms produced damaging wind gusts across portions of eastern Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 25, 1:35 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
235 PM EDT Fri Jul 25 2025

.SYNOPSIS...
A cold front sinks south across the area late tonight into Saturday
morning as weak high pressure builds over New England. This front
will lift back north as a warm front on Sunday, ahead of another
cold front that will pass through later Sunday into Sunday night.
High pressure returns for Monday and Tuesday, before yet another
front passes through on Wednesday. High pressure returns to close
out next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Front sliding south across the Great Lakes and Northeast
combined with passing shortwave and lots of excessive heat and
humidity should make for at least a partially active evening.
As of early this afternoon, storms are just starting to develop
across northeastern PA and southern NY, and they'll start making
their way into our forecast area shortly. As they interact with
the building heat and humidity (temps 90s, dew points well into
the 70s resulting in heat indices topping 100 for most and 105
for many), shouldn't have too much trouble getting some severe
downdrafts thanks to excessive DCAPE. For these reasons, a
severe thunderstorm watch is now in effect for much of the area,
mainly northern Delaware northward, until 9 PM. Aside from the
severe risk, anything that lingers too long could also become a
flash flood risk, especially over the flashy urban corridor,
but overall expect storms to move fast enough such that it still
looks isolated.

Extreme heat warnings and advisories expire by 9 PM, which may
be too late, but either way, storms should mostly be thru the
region by then as well based on latest CAMS. May not quite have
cleared areas south of Philly, but with loss of insolation
they'll likely be weakening regardless. Front, however, lingers
well north and won't cross many areas until very late at night
or early Saturday morning, so most of the region will remain in
sticky 70s for lows.

Front takes on a more back-door orientation on Saturday, finally
allowing a noticeable air mass change. This should bring a more
stable and overall more pleasant day, but dew points likely
remain in the 70s across the Delmarva. 60s should reach Philly
and some parts of northern NJ might drop into the 50s. However,
the front will stall not far away, and as warmth and moisture
start overriding it, a few showers or a t-storm might develop
near where the boundary stalls close to our southern/western
border. Highs mostly 80s with heat indices in the 90s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
The Saturday night through Sunday night period will be the most
unsettled portion of the forecast as several impulses aloft will be
crossing through the area. Starting off with Saturday night, there
will likely be a complex of showers and thunderstorms moving east
toward the area Saturday night into early Sunday. PoPs have further
increased to 40-70% across much of the region, greatest over eastern
Pennsylvania. So, it does seem that this convection, albeit it will
be decaying, should reach our area for the Saturday night period.
Lows are expected to be in the upper 60s to mid 70s.

Sunday and Sunday night remains the more active day of the weekend
as another low pressure system impacts the area with a more
pronounced shortwave aloft traversing across New England. This will
lead to a warm front lifting north across the area early on Sunday
before a cold front tracks through the area later Sunday into Sunday
night. After the convection from Saturday night dies off, there
should be a lull at least in the morning hours before a second round
of convection develops in the afternoon ahead of the cold front.
However, sunshine and instability looks rather limited as there
isn't anticipated to be much clearing in between the two impulses.
As a result, there is not anticipated to be much (if any) of a
severe weather threat, instead, this looks to be more of a hydro
threat given that PWATs will be in excess of 2.0-2.3". Meaning, that
any given shower or thunderstorm will be capable of highly efficient
rainfall rates. However, storm motion should be relatively quick as
the front approaches, so looking at localized instances of flash
flooding possible. WPC has maintained the MARGINAL risk for
excessive rainfall for our entire area as a result. Convection will
begin to wane into Sunday evening as the cold front crosses through
the area later Sunday night. High temperatures will be in the 80s
with lows in the 60s and 70s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Little changes were made to the long term period as the first half
of the week will remain hot & humid whereas the latter half of the
week will be seasonably cool.

To start out the week, high pressure will be in control as the area
remains wedged in between frontal systems, so Monday is expected to
be mostly sunny and dry. Tuesday will feature increasing heat and
humidity causing chances for diurnal showers and thunderstorms to
develop in the afternoon, especially north and west of the urban
corridor. By Wednesday, another cold front looks to be on the
horizon, crossing through the area later Wednesday night. This will
bring a more widespread opportunity for showers and thunderstorms to
the area. Some of the machine learning guidance is hinting at
Wednesday possibly featuring some severe weather, so this will need
to be monitored in the coming days. Otherwise, the Monday through
Wednesday period will feature heat indicies around/in excess of 100
degrees, so will likely need to evaluate potential heat headlines for
these days. As of now, the 'worst' day in terms of heat looks to be
Tuesday.

By Thursday and Friday, should begin to see some improvement around
the area as the cold front moves offshore and strong high pressure
sets up over the Great Lakes. This will usher in a much cooler and
refreshing airmass from Canada, where our temperatures are expected
to be as much as 5-10 degrees below average. Other than a few post-
frontal showers around on Thursday, this period should be dry.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of today...Primarily VFR. 40-70% chance of showers and
thunderstorms in the late afternoon and evening which may cause
temporary VSBY/CIGs restrictions. Tempo groups now at all
terminals. Winds out of the southwest become more out of the
northwest later today around 5-10 kt. Moderate confidence.

Tonight...A broken line of showers and thunderstorms moving
through may result in a brief period of sub-VFR conditions until
around 03z, otherwise primarily VFR. Winds go from northwest to
eventually north/northeast by Saturday morning. Moderate
confidence.

Outlook...

Saturday night through Sunday night...Mainly VFR conditions expected
with sub-VFR conditions probable at times. Several chances for
showers and thunderstorms on Saturday night and Sunday.

Monday through Monday night...VFR. No significant weather expected.

Tuesday through Wednesday...Primarily VFR with localized times of
sub-VFR conditions. A chance for showers and thunderstorms on
Tuesday and especially on Wednesday.

&&

.MARINE...
No marine headlines are expected through Saturday. South-
southwest winds around 10-15 kt rest of today. Winds may
occasionally gust up to 20 kt this afternoon into this evening
along the northern NJ coast. Seas around 2-3 feet. There is a
chance (40-60%) for showers and thunderstorms this evening which
decrease in coverage overnight. Winds shift northeast overnight
into Saturday at 10-15 kts with seas remaining 2-3 ft.

Outlook...

Saturday night through Wednesday...No marine headlines expected.
Winds should largely remain 15 kt or less with seas around 2-3 feet.
A chance for showers and thunderstorms expected on Saturday night,
Sunday and Wednesday. Otherwise, fair weather.

Rip Currents...

Today, south to southwest winds 10 to 15 mph. Breaking waves in
the surf zone will average around 1-2 feet. The prevailing
swell will become shorter around 4-6 seconds. As a result, there
is a LOW risk for the development of dangerous rip currents for
both the Jersey Shore and the Delaware Beaches.

For Saturday, the surface winds become northeast to east 10 to
15 mph. Breaking waves in the surf zone will average again around
1-2 feet. Swells should remain low enough and therefore
continued with a LOW risk for the development of dangerous rip
currents for both the Jersey Shore and the Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Due to the new moon occuring on July 24, some spotty minor
coastal flooding may occur again with the high tide tonight
into Saturday and Saturday night into Sunday. The most likely
locations for any spotty minor tidal flooding are along the
Delaware Bay, as well as around Cape May. No coastal flooding is
anticipated along the northeastern portion of Chesapeake Bay.

&&

.CLIMATE...
Near record breaking temperatures are forecast for Friday and
Friday night into Saturday morning. Records for our climate
sites are listed below:

Record High Temperatures
                          July 25
Site                  Record/Year
Allentown (ABE)           95/1939, 1949, 1999, & 2016
AC Airport (ACY)          99/2010
AC Marina (55N)           96/1999
Georgetown (GED)          99/2010
Mount Pocono (MPO)        90/1999
Philadelphia (PHL)        97/2016
Reading (RDG)             97/2016
Trenton (TTN)             97/1999
Wilmington (ILG)          96/1987 & 2016

Record Warmest Low Temperatures
                          July 26
Site                  Record/Year
Allentown (ABE)           76/1995
AC Airport (ACY)          77/1949
AC Marina (55N)           78/1995
Georgetown (GED)          78/1985
Mount Pocono (MPO)        69/1937
Philadelphia (PHL)        80/1995
Reading (RDG)             77/1995
Trenton (TTN)             78/1899
Wilmington (ILG)          78/1995

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Extreme Heat Warning until 9 PM EDT this evening for PAZ070-
     071-104-106.
     Heat Advisory until 9 PM EDT this evening for PAZ054-055-
     060>062-101>103-105.
NJ...Extreme Heat Warning until 9 PM EDT this evening for NJZ010-
     012-013-015>019-021.
     Heat Advisory until 9 PM EDT this evening for NJZ001-007>009-
     014-020-022>027.
DE...Extreme Heat Warning until 9 PM EDT this evening for DEZ001.
     Heat Advisory until 9 PM EDT this evening for DEZ002>004.
MD...Heat Advisory until 9 PM EDT this evening for MDZ012-015-019-
     020.
MARINE...None.

&&

SYNOPSIS...DeSilva
NEAR TERM...RCM
SHORT TERM...DeSilva/Fitzsimmons
LONG TERM...DeSilva/Fitzsimmons
AVIATION...DeSilva/RCM
MARINE...DeSilva/RCM
TIDES/COASTAL FLOODING...PHI
CLIMATE...PHI
Hazardous weather outlook, Jul 25, 3:06 AM EST, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
406 AM EDT Fri Jul 25 2025

MDZ012-015-019-020-260815-
Kent MD-Queen Annes-Talbot-Caroline-
406 AM EDT Fri Jul 25 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Severe thunderstorms with damaging wind gusts will be possible
this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 25, 1:52 PM EST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
252 PM EDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     Tstm Wnd Dmg     3 NNE Hope              40.94N 74.94W
07/25/2025                   Warren             NJ   Fire Dept/Rescue

            Trees down on wires blocking roadway along
            Ridgeway Avenue. Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 25, 2:19 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
319 PM EDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Tstm Wnd Dmg     1 NNE Denville Twp      40.90N 74.48W
07/25/2025                   Morris             NJ   Fire Dept/Rescue

            Trees and wires down along Cedar Lake Road.
            Time estimated from radar.

&&

Hoeflich
Local storm report, Jul 25, 2:30 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
330 PM EDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tstm Wnd Dmg     Blairstown Twp          40.98N 74.96W
07/25/2025                   Warren             NJ   911 Call Center

            Trees and wires down in Blairstown Twp. Time
            estimated from radar.

&&

ZC
Local storm report, Jul 25, 2:32 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
332 PM EDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Tstm Wnd Dmg     Parsippany              40.87N 74.44W
07/25/2025                   Morris             NJ   Fire Dept/Rescue

            Trees and wires down around Parsippany. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 25, 2:47 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
347 PM EDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Tstm Wnd Dmg     1 NNE Troy Hills        40.86N 74.39W
07/25/2025                   Morris             NJ   Fire Dept/Rescue

            Wires down along Ball Road and Hawkins Road
            in Morris County. Time estimated from radar.

&&

Hoeflich

The radar

The Philadelphia radar (KDIX), 157 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berks

When
July 25, 2:57 PM EST
Where
Berks County, 2.07 mi S of Shartlesville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.490, -76.120

Tree down on South Northkill Road near the golf course. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:05 PM EST
Where
Berks County, 0.53 mi W of Centerport
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.480, -76.030

Trees down in Centre Twp. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
July 25, 3:07 PM EST
Where
Lehigh County, 1.38 mi N of Allentown Muni
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.590, -75.480

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:15 PM EST
Where
Berks County, 0.53 mi E of West Reading
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.330, -75.920

Tree on wires with roadway blocked. Time estimated from radar.

Thunderstorm Wind, Northampton

When
July 25, 3:17 PM EST
Where
Northampton County, Bethlehem
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.630, -75.380

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:20 PM EST
Where
Berks County, Fleetwood
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.450, -75.820

Trees down on wires. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
July 25, 3:20 PM EST
Where
Lehigh County, 0.69 mi N of Breinigsville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.540, -75.630

Multiple trees snapped about part way up their trunks. Photo shared on social media. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:20 PM EST
Where
Berks County, 1.05 mi E of Reading
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.350, -75.900

Mesonet station EW3190 Reading measured this gust. Time given in report.

Thunderstorm Wind, Lehigh

When
July 25, 3:25 PM EST
Where
Lehigh County, 0.69 mi S of Alburtis
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.510, -75.600

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Northampton

When
July 25, 3:27 PM EST
Where
Northampton County, 0.52 mi W of Hellertown
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.580, -75.340

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:30 PM EST
Where
Berks County, 1.58 mi E of Fredericksville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.450, -75.650

Trees reported down. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:30 PM EST
Where
Berks County, 1.58 mi E of Fredericksville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.450, -75.650

Trees reported down. Time estimated from radar.

Thunderstorm Wind, Berks

When
July 25, 3:32 PM EST
Where
Berks County, 0.87 mi SW of Douglasville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.260, -75.730

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
July 25, 3:50 PM EST
Where
Montgomery County, 0.69 mi N of Green Lane
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.340, -75.470

Multiple trees down in Green Lane. Time estimated from radar.

Thunderstorm Wind, Bucks

When
July 25, 4:09 PM EST
Where
Bucks County, 0.53 mi W of Solebury
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.380, -75.010

Tree down across railroad track crossing at Aquetong Rd blocking train and vehicle traffic. Time estimated from radar.

Thunderstorm Wind, Delaware

When
July 25, 4:24 PM EST
Where
Delaware County, 0.53 mi E of Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.930, -75.320

Trees and wires down. Time estimated from radar.

Thunderstorm Wind, Philadelphia

When
July 25, 4:38 PM EST
Where
Philadelphia County, 1.59 mi E of (Phl)philadelphia in
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.880, -75.220

Philadelphia International Airport recorded a 54 kt wind gust.

Thunderstorm Wind, Northampton

When
July 25, 6:02 PM EST
Where
Northampton County, Steel City
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.630, -75.330

Powerlines downed causing live wire fire. Time estimated by radar.

Thunderstorm Wind, Northampton

When
July 25, 6:05 PM EST
Where
Northampton County, 2.14 mi SSW of Highland Park
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.640, -75.260

Downed tree reported at Island Park Rd and Berger Rd. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284930, 1284931, 1284932, 1284933, 1284934, 1284935, 1284936, 1284938, 1284939, 1284940, 1284941, 1284942, 1284943, 1284944, 1284945, 1284946, 1284948, 1284949, 1284950.